News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: HEART ABLATIONS


 lashay26 - Mon May 04, 2009 3:54 am

HI, I AM 32 YEARS OLD, AND I HAD SEVERAL ABLATION'S. AT THE AGE FOUR I WAS DIAGNOSE WITH A REALLY BAD HEART MURMUR. AS THE YEARS WENT BY I GROW OUT OF THE MURMUR INTO RHYTHM PROBLEMS AT THE AGE OF 16. SINCE THE AGE OF 16 I HAVE BEEN BATTLING RHYTHM PROBLEMS. IN 2002 I HAD MY FIRST ABLATION.
AND IT LAST FOR 2 YEARS WITH NO PROBLEMS. i HAVE BEEN ON SEVERAL MEDICATIONS FOR THE PROBLEM. AND NOTHING SEEM TO WORK. I ALSO HAD 5 MORE ABLATIONS, SINCE 2002 AND ENDED UP WITH A PACEMAKER. I HAVE BEEN IN AN OUT OF THE HOSPITAL SINCE THEN. I HAVE REALLY BAD RAPID HEART BEATS THAT SOME TIME'S LAST FOR 2 HOUR'S . WHEN I GO TO THE ER IT TAKE'S AWHILE FOR MY HEART TO RESPOND TO THE MEDICATIONS THAT THEY GIVE ME. MY HEART GOES INTO SEVERAL RHYTHM. LIKE ATRIALFLUTTER, SVT ETC. RECENTLY I HAD MY PACEMAKER CHECK AND THE DOCTOR TOLD ME THAT I HAD OVER 1000 EPISODES IN A 3 MONTH TIME. I AM REALLY LOST BECAUSE THE DOCTOR'S TELL ME THAT THE JUST DON'T UNDERSTAND WHAT'S GOING? i WAS TOLD THAT MY THE TOP PART OF MY HEART JUST TAKES OFF. THE ATRIUM AND THE BOTTOM PART OF MY HEART IS TRYING TO KEEP UP. BASCILY I FEEL VERY WARN OUT AT TIMES. I WAS ALSO TOLD THAT MY HEART CAN'T KEEP BEATING LIKE THIS, BECAUSE IT CAN BECOME WEAK.. WELL I HOPE I EXPLAIN MY MEDICAL HISTORY VERY WELL .
 John Kenyon, CNA - Tue May 12, 2009 12:57 pm

User avatar Hello --

What you no doubt have is multiple irritable spots in your atria, may more developing over time as well, so no single ablation gets them all, or if it does more develop later. You have a pacemaker, which suggests to me you may have had an atrioventricular (AV) nodal ablation as well, but if so, you shouldn't be having these rapid ventricular responses to the atrial tachyarrhythmias. For this reason, one of two things is probably so: either you have an accessory pathyway that has not been ablated (WPW syndrome) which I doubt, since it is so easy to detect and correct, or else due to your youthfulness the doctors have not yet ablated the AV node. You could help me with this by prodiving this information. Have you had the AV node ablated? This would cause you to be fully pacemaker dependent, but it also eliminates, once and for all, the rapid ventricular response. It is sometimes put off in younger persons in order to save them numerous battery changes over a long and otherwise healthy life, but there comes a point where the whole problem is being missed this way. The only thing that can eliminate the rapid atrial rhythms from being transmitted to the ventricles is to ablate the AV node. Even then some people can still feel the atrial fluttering and racing, but only in a much reduced way, and the heart doesn't take off speeding the way yours does now. It is a rather permanent solution, but when numerous ablations fail to cure the problem this is usually what winds up being done. Since you already have a pacer and they have advanced to such a high technical degree, there's really no reason now to not do the AV ablation if arrhythmias are intractable as yours seem to be. If Betapace (sotolol) and Toprol together are not making a significant difference then I suspect AV ablation should be discussed. If it has already been done, then there's something wrong and perhaps it wasn't done completely. I can't believe it's been done if you're still having this problem. And being 100 per cent pacer dependent is no longer the big inconvenience it used to be.

I hope this helps answer your question. Good luck to you and please follow up with us here. Especially I'd like to kow if AV ablation has been done or discussed . Good lcuk to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here